Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Periods have stopped. Had taken Doxycycline for acne. Side effect?

My daughter is 14 years. She got her first periods in 2012 april, Starting the flow was very less but she used to get once in 40 days.. Later in June 2012 she was put on a medicatio Doxycycline for acne problems. And it is continued till today. She got periods till october and after that no signs of it.. Is it the side effect of doxycyline and if so what should i do to regularise.
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Welcome to HCM,
Initially when period starts at puberty age due to hormonal changes period might be irregular.
It will take some time becoming normal.
I think Doxycyline does not give such side effect.
But this is given for pretty long time so after consulting your doctor, if he advices, stop doxycycline.
Ok and bye.
Answered: Thu, 21 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Amritpal singh chhabra's  Response

Thanks for your query

She is having secondary amenorhoea which could be due various reasons:
Poor nutrition
Extreme weight loss
Sudden weight gain or being very overweight (obesity)
Hormonal imbalance due to polycystic ovarian syndrome (PCOS)
Thyroid gland disorders

Certain drugs like antidepressants , antihypertensives and antipsychotics are known to cause amenorrhoea.
It is NOT KNOWN with doxycycline.

I hope this will help

best wishes
Answered: Thu, 21 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor